Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 3, NWS Missoula, MT

March 11, 2010Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Mar 11, 2010, 1:14 PM PST for Idaho County, Idaho. It took effect at Mar 11, 2010, 7:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 1:14 PM PST (21:14 UTC)
In effect from
Mar 11, 2010, 7:00 PM PST
Expired
Mar 12, 2010, 9:56 AM PST
In force
15 hr
Issued by
NWS Missoula, MT

County Idaho County, ID

The radar

The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WWUS75 KMSO 112114
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
214 PM MST THU MAR 11 2010

IDZ008-120530-
/O.NEW.KMSO.WI.Y.0003.100312T0300Z-100312T2000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
114 PM PST THU MAR 11 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
FRIDAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED TONIGHT INTO
  FRIDAY MORNING.

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
985 
WWUS75 KMSO 120327
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
827 PM MST THU MAR 11 2010

IDZ008-121200-
/O.CON.KMSO.WI.Y.0003.000000T0000Z-100312T2000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
727 PM PST THU MAR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED TONIGHT INTO 
  FRIDAY MORNING. 

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
710 
WWUS75 KMSO 121114
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
414 AM MST FRI MAR 12 2010

IDZ008-122000-
/O.CON.KMSO.WI.Y.0003.000000T0000Z-100312T2000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
314 AM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED THROUGH THIS
  MORNING.

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
014 
WWUS75 KMSO 121756
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1056 AM MST FRI MAR 12 2010

IDZ008-121900-
/O.CAN.KMSO.WI.Y.0003.000000T0000Z-100312T2000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
956 AM PST FRI MAR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

STRONG SOUTHERLY WINDS IN THE HELLS CANYON REGION ARE EXPECTED TO
PERSIST WITH SOME GUSTS INTO THE 30S THIS AFTERNOON BUT ARE NOT
EXPECTED TO REACH ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:02 AM PST, 10 hours 12 minutes earlier.

Area forecast discussion, Mar 11, 3:02 AM PST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
402 AM MST THU MAR 11 2010

.DISCUSSION...

TODAY THROUGH SATURDAY...HIGH PRESSURE WILL BE THE DOMINANT WEATHER
FEATURE PRESENT THROUGH EARLY FRIDAY. EXPECT TEMPERATURES TO BE ON
THE INCREASE THROUGH FRIDAY AFTERNOON. MEANWHILE...A DEVELOPING
PACIFIC STORM SYSTEM OFFSHORE WILL BE INCREASING SOUTHWESTERLY FLOW
ALOFT AND A SURFACE PRESSURE GRADIENT ACROSS NORTH CENTRAL IDAHO AND
WESTERN MONTANA. THE SURFACE PRESSURE GRADIENT IS ANTICIPATED TO
INCREASE SOUTHERLY WINDS ACROSS THE REGION...PARTICULARLY ACROSS THE
CAMAS PRAIRIE. MODEL CROSS SECTIONS SUGGEST THAT GRANGEVILLE AND
VICINITY WILL EXPERIENCE OCCASIONALLY STRONG SOUTHERLY WINDS DURING
FRIDAY...HOWEVER NONE EXPECTED TO REACH OR EXCEED WIND HIGHLIGHT
CRITERIA. BY LATE FRIDAY...THE PACIFIC JET STREAM IS ANTICIPATED TO
REACH THE NORTHERN ROCKIES...WITH THE ASSOCIATED STORM SYSTEM
SPLITTING INTO SEPARATE NORTHERN AND SOUTHERN PORTIONS. THERE IS
AGREEMENT AMONG THE VARIOUS MODEL GUIDANCE THAT THE NORTHERN PORTION
WILL RETAIN MUCH OF THE INITIAL MOISTURE...HOWEVER MUCH COLD AIR IS
DEPICTED TO FOLLOW. THE RELATIVELY WARM AND MOIST NATURE OF THIS
SYSTEM WILL KEEP MUCH OF THE SNOWFALL CONFINED TO HIGHER
ELEVATIONS...WITH BRIEF AND LIGHT SNOW ACCUMULATIONS FOR LOWER
ELEVATIONS. AREA MOUNTAIN PASSES WILL BE IMPACTED WITH LIGHT SNOW
ACCUMULATIONS DURING LATE FRIDAY THROUGH SATURDAY...HOWEVER
TEMPERATURES JUST BELOW FREEZING MAY ALLOW TRAVEL CONDITIONS TO
DETERIORATE FOR A TIME.

SATURDAY NIGHT THROUGH THURSDAY...SHOWER ACTIVITY...CLOUDY SKIES
AND COOLER TEMPERATURES WILL LINGER BEHIND THIS EXITING SYSTEM
SATURDAY NIGHT AND INTO SUNDAY. PRECIPITATION AMOUNTS WILL QUICKLY
DECREASE AS THE SYSTEM IS FURTHER STRETCHED...WITH POSSIBLE LIGHT
AMOUNTS EXPECTED IN AREAS OF LEMHI COUNTY AND ALONG THE
CONTINENTAL DIVIDE. THE UPPER LEVEL RIDGE WILL REBUILD BACK OVER
THE NORTHWEST UNITED STATES...SENDING AFTERNOON TEMPERATURES AT
OR ABOVE SEASONAL NORMALS FOR MONDAY AND TUESDAY. TUESDAY
AFTERNOON THE RIDGE EXPECTED TO SHIFT TO THE EAST AS ANOTHER
PACIFIC TROUGH MOVES ONSHORE. THEREFORE...INCREASED PRECIPITATION
CHANCES TO VALUES NEAR CLIMATOLOGY AND KEPT COOLER FORECAST
TEMPERATURES STARTING WEDNESDAY.

&&

.AVIATION...
HIGH PRESSURE IS ANTICIPATED OVER THE REGION DURING THE NEXT 24
HOURS. RESIDUAL MOISTURE AND MOSTLY CLEAR SKIES THIS MORNING WILL
ALLOW PATCHY FOG TO EXIST WITHIN NARROW VALLEYS IN WESTERN MONTANA
AND NORTH CENTRAL IDAHO THROUGH 11/1800Z. LOW CLOUDS ARE EXPECTED TO
EXIST ACROSS EXTREME NORTHWEST MONTANA THROUGHOUT THE NEXT
DAY...WITH SOME RAIN AND SNOW SHOWERS PRESENT. HOWEVER...THE
REMAINDER OF THE REGION...INCLUDING AREA TERMINALS...WILL NOT BE
IMPACTED BY PRECIPITATION OR LOW CLOUDS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...ZUMPFE
LONG TERM....NOLTE
AVIATION...ZUMPFE

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.